# SDR 2008FA0000841

- Difficulty date: November 24, 2008
- Submitted: November 24, 2008
- Operation: General aviation
- Aircraft: N661DS
- Make and model: Diamon DA 40
- Aircraft serial: 40600
- Aircraft time: 1,050 hours, 1 cycles
- Engine: Cont IO360*
- Engine time: 1,050 hours, 1 cycles
- Propeller: Hartzl HCC2YR1
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Latch
- Condition: Disengaged
- Location: Pax Door
- Part time: 1,050 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

AT 10500 FT IN CRUISE FLIGHT, GOT AN AUDIBLE "DING" ON THE G1000 WARNING AND THEN A LIGHT SAYING THAT A DOOR WAS OPEN. BACK DOOR HAD COME OPEN IN FLIGHT.  THE DOOR HAD BEEN SHUT AND THERE HAD BEEN NO WARNING DURING PRE-FLIGHT CHECK AND RUN-UP.  WAS IN THE RT SEAT AND COULD NOT REACH THE DOOR UNTIL I UNDONE MY SEATBELT.  TRIED TO SHUT THE DOOR, BUT DUE THE DESIGN OF THE HANDLE, THERE IS NO WAY TO SHUT THE DOOR.  THE SAFETY LATCH WAS ABOUT TO LET GO AND I HELD ONTO THE HANDLE AS LONG AS I COULD.  IT FINALLY GOT INTO THE AIR SCREAM AND WAS JERKED OUT OF MY HAND AND THEN THE DOOR DEPARTED THE AIRCRAFT.  DECLARED AN EMERGENCY AND LANDED.
